Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

January 6, 2021Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this special weather statement at Jan 6, 2021, 11:32 PM CST for Terrebonne Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2021, 11:32 PM CST (05:32 UTC)
Expired
Jan 7, 2021, 12:15 AM CST
In force
43 min
Issued by
NWS New Orleans, LA

County Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS84 KLIX 070532
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
1132 PM CST Wed Jan 6 2021

LAZ056-065-066-070615-
Lower Terrebonne-Upper Terrebonne-Assumption-
1132 PM CST Wed Jan 6 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TERREBONNE AND
SOUTH CENTRAL ASSUMPTION PARISHES...

At 1132 PM CST, a strong thunderstorm was located 9 miles south of
Bayou Vista, moving east at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Houma, Schriever, Gray and Dulac. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2954 9127 2956 9123 2961 9118 2959 9116
      2963 9108 2965 9111 2969 9110 2972 9095
      2971 9091 2974 9082 2943 9070 2946 9126
      2948 9128
TIME...MOT...LOC 0532Z 263DEG 31KT 2956 9127 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jan 6, 5:39 PM CST, 5 hours 53 minutes earlier.

Area forecast discussion, Jan 6, 5:39 PM CST, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
539 PM CST Wed Jan 6 2021

.AVIATION...

.Valid 00z 1/7 thru 06z 1/8...

VFR conditions will remain in place through around 06z. Between
06z and 14z, a band of showers will pass over the rterminals.
The heaviest showers will occur with a frontal passage and will
bring gusty winds, IFR visibilities and MVFR ceilings to the
terminals for an hour or so. After the band of convection moves
through, winds will shift to the west and remain gusty at 15 to 20
knots through tomorrow afternoon. A 925mb thermal trough axis will
also keep a low stratus deck in place through tomorrow evening
resulting in prevailing ceilings around 1000 feet.  PG

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  46  55  37  48 /  90  20   0   0
BTR  46  54  40  49 /  90   0   0   0
ASD  48  60  40  52 /  80  20   0   0
MSY  50  58  42  51 /  90  10   0   0
GPT  51  62  40  53 /  90  80   0   0
PQL  51  63  41  53 /  80  80   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 9 PM this evening to 6 PM CST Friday
     for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory from 9 PM this evening to 6 PM CST Friday
     for GMZ532-534-536-538-550-552-555-557-570-572-575-577.

&&

In the hours before

Special weather statement, Jan 6, 11:11 PM CST, 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1111 PM CST Wed Jan 6 2021

LAZ046>049-070600-
Iberville-Ascension-West Baton Rouge-East Baton Rouge-
1111 PM CST Wed Jan 6 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ASCENSION...WEST
BATON ROUGE...CENTRAL IBERVILLE AND EAST BATON ROUGE PARISHES...

At 1111 PM CST, a strong thunderstorm was located near Ramah, or 12
miles northeast of Catahoula, moving northeast at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
Oak Hills Place, St. Gabriel, Addis, Brusly, Rosedale, Grosse Tete,
Westminster, Ramah, Pride, Shenandoah, Greenwell Spring, Old
Jefferson, Merrydale and Inniswold.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3072 9098 3060 9096 3058 9099 3056 9097
      3049 9097 3046 9099 3041 9096 3040 9097
      3040 9095 3036 9092 3029 9091 3017 9147
      3020 9149 3023 9148 3024 9157 3026 9159
      3036 9164
TIME...MOT...LOC 0511Z 246DEG 45KT 3031 9154
Special weather statement, Jan 6, 11:32 PM CST, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1132 PM CST Wed Jan 6 2021

LAZ056-065-066-070615-
Lower Terrebonne-Upper Terrebonne-Assumption-
1132 PM CST Wed Jan 6 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TERREBONNE AND
SOUTH CENTRAL ASSUMPTION PARISHES...

At 1132 PM CST, a strong thunderstorm was located 9 miles south of
Bayou Vista, moving east at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Houma, Schriever, Gray and Dulac.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2954 9127 2956 9123 2961 9118 2959 9116
      2963 9108 2965 9111 2969 9110 2972 9095
      2971 9091 2974 9082 2943 9070 2946 9126
      2948 9128
TIME...MOT...LOC 0532Z 263DEG 31KT 2956 9127

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 11:11 PM CSTSpecial Weather StatementLIXEast Baton Rouge, Iberville, West Baton Rouge49 min
Jan 6, 11:58 PM CSTSpecial Marine WarningLIX62 min
Jan 7, 12:31 AM CSTSpecial Weather StatementLIXLafourche, Terrebonne59 min
Jan 7, 12:51 AM CSTSpecial Weather StatementLIXOrleans, Saint Charles54 min
Jan 7, 12:57 AM CSTTornado WarningLIXSaint Helena18 min
Jan 7, 1:01 AM CSTSpecial Marine WarningLIX59 min
Jan 7, 1:30 AM CSTSpecial Weather StatementLIXOrleans60 min
Jan 7, 1:31 AM CSTSpecial Weather StatementLIXJefferson, Plaquemines59 min
Jan 7, 1:33 AM CSTSpecial Marine WarningLIX57 min
Jan 7, 2:00 AM CSTSpecial Marine WarningLIX60 min
Jan 7, 2:05 AM CSTSpecial Marine WarningLIX55 min
Jan 7, 3:02 AM CSTSpecial Marine WarningLIX58 min
Jan 7, 3:04 AM CSTSpecial Marine WarningLIX56 min
Jan 7, 3:57 AM CSTSpecial Marine WarningLIX63 min
Jan 7, 4:31 AM CSTSpecial Marine WarningLIX29 min
Jan 7, 4:56 AM CSTSpecial Marine WarningLIX34 min
Jan 7, 5:44 AM CSTSpecial Marine WarningLIX31 min
Jan 7, 4:07 AM CSTSpecial Weather StatementLIXHarrison, Jackson38 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.